# SDR 2003FA0000414

- Difficulty date: April 14, 2003
- Submitted: April 21, 2003
- Operation: General aviation
- Aircraft: N52AZ
- Make and model: Bell 407
- Aircraft serial: 53380
- Aircraft time: 2,248 hours
- Engine: Allsn 250C47B
- System (JASC): 7240 · Turbine Engine Combustion Section
- Part: Combust Chamber
- Part number: 23030911
- Part serial: 41340
- Condition: Cracked
- Location: Engine
- Part time: 2,170 hours, 3,371 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: O

## Discrepancy

OUTER COMBUSTION CAN CRACKED 180 DEGREES AROUND FUEL NOZZLE WELD. PRIOR TO CRACK THE ENGINE WAS RATED AS A +22 MGT. THE ENGINE WAS -6 MGT WHEN CRACK WAS DISCOVERED. THE CRACK IS NOT VISIBLE TO THE PILOT DURING PREFLIGHT.  AN INSPECTION MIRROR IS REQUIRED TO SEE THE CRACK.  A CATASTROPHIC ENGINE FAILURE WITH A RESULTING FIRE WOULD HAVE OCCURED IF THE CRACK HAD NOT BEEN DETECTED.
